MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035433100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure of cerebral aneurysm treatment the subject coil delivery wire fractured in the microcatheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned product was confirmed to be the product reported in the complaint.During visual inspection, the subject mail coil was found not returned and broken off the delivery wire.The coil delivery wire was noted kinked/bent and coil introducer sheath was found intact.Functional inspection was not performed as the results from visual inspection were sufficient.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned for analysis and the reported event was not confirmed.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.During analysis, the main coil was found to be broken off the coil delivery wire and not returned.The coil delivery wire was found to be kinked/bent.An assignable cause of not confirmed will e assigned to the as reported event of coil delivery wire broken/fractured during use as the defect was not confirmed during the analysis.An assignable cause of procedural factors will be assigned to the as analyzed event of main coil broken/fractured during use as the defect appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage will be assigned to the as analyzed event of coil delivery wire kinked/bent as the defect appears to be associated with handling of the product or portion of the product during the procedure.

Brand Name
TARGET HELICAL ULTRA 3MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15265229
Report Number3008881809-2022-00406
Device Sequence Number20477214
Product Code HCG
UDI-Device Identifier04546540676092
UDI-Public04546540676092
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2025
Device Model NumberM0035433100
Device Catalogue NumberM0035433100
Device Lot Number23470231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient Age40 YR
Patient SexFemale